MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE

OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE
Model Number WA22355C
Medical Device Problem Codes Mechanical Problem (1384); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was returned to an olympus repair center for evaluation and the customer¿s reported issue of loose needle was confirmed.The device evaluation found that the part was loose and bent.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided.
 
Event or Problem Description
The customer reported to olympus, while preparing for a therapeutic resection case it was found that the needle of the electrode was loose due to an internal mechanism issue, rendering it unable to use.The device was replaced and the intended procedure was completed using a similar device.There were no reports of patient harm.
 
Additional Manufacturer Narrative
This report is being supplemented to inform correction to g2 (report source) of the initial medwatch.The g2 report source of "other" is being updated to singapore which was not included when the initial report was filed.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The e1 "telephone number" and g2 fields were corrected based on information available at the time of the initial submission.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been more than 1 year since the subject device was manufactured.Based on inspection findings, it is likely that the loose distal end was caused by wrong handling by the user.Due to the deformation of the electrode at the proximal end, the distal end of the electrode came loose during combination with the working element.Olympus will continue to monitor field performance for this device.

Brand Name
HF-RESECTION ELECTRODE
Common Device Name
ELECTRODE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17313378
Report Number9610773-2023-01865
Device Sequence Number3957358
Product Code FAS
UDI-Device Identifier14042761030615
UDI-Public14042761030615
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K100275
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA22355C
Device Catalogue NumberWA22355C
Device Lot Number1000090288
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2023
Supplement Date Received by Manufacturer07/13/2023
10/06/2023
Initial Report FDA Received Date07/12/2023
Supplement Report FDA Received Date07/13/2023
10/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown